Alert archive / Louisiana / High Wind Warnings in 2013

High Wind Warning 1, NWS New Orleans, LA

April 3, 2013Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this high wind warning at Apr 3, 2013, 11:40 AM CDT for Saint Bernard Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 3, 2013, 11:40 AM CDT (16:40 UTC)
Expired
Apr 3, 2013, 2:00 PM CDT
In force
2 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:06 PM CDTNON-TSTM WND GST 598 Ese Violet, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WWUS74 KLIX 031640
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT WED APR 3 2013

...HIGH WIND WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI AND
SOUTHEAST LOUISIANA PARISHES ADJACENT TO TIDAL LAKES...

.THE BACK EDGE OF A LARGE RAIN SHIELD CONTINUES TO MOVE EASTWARD
THROUGH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BEHIND THIS
RAIN...WINDS HAVE BEEN STRENGTHENING TO 30 TO 40 MPH WITH A FEW
GUSTS AS HIGH AS 60 MPH. THESE WINDS ARE DUE TO A WAKE DEPRESSION
LOW ON THE BACK SIDE OF THE RAIN SHIELD...AND WILL GENERALLY BE
SHORT LIVED. STRONGER WINDS SHOULD LAST ONLY AN HOUR OR TWO AND
WILL COME TO AN END FROM WEST TO EAST AS THIS FEATURE TRAVERSES
THE LOCAL AREA.

LAZ062-064-067>070-MSZ080>082-031800-
/O.NEW.KLIX.HW.W.0001.130403T1640Z-130403T1800Z/
ORLEANS-UPPER ST. BERNARD-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ORLEANS...CHALMETTE...VIOLET...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
1140 AM CDT WED APR 3 2013

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...NOW THROUGH 1 PM

* EVENT...SUSTAINED WEST TO NORTH WINDS OF 30 TO 40 MPH WITH GUSTS
  TO 60 MPH.

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE VEHICLES
  SHOULD EXERCISE CAUTION IF TRAVELING THIS AFTERNOON. IN
  ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND
  OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
1 follow-up statement
547 
WWUS74 KLIX 031755
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT WED APR 3 2013

...HIGH WIND WARNING IS IN EFFECT FOR COASTAL MISSISSIPPI AND
SOUTHEAST LOUISIANA PARISHES ADJACENT TO TIDAL LAKES...

.THE BACK EDGE OF A LARGE RAIN SHIELD CONTINUES TO MOVE EASTWARD
THROUGH SOUTHERN MISSISSIPPI. BEHIND THIS RAIN...WINDS HAVE BEEN
STRENGTHENING TO 30 TO 40 MPH WITH A FEW GUSTS AS HIGH AS 60 MPH.
THESE WINDS ARE DUE TO A WAKE DEPRESSION LOW ON THE BACK SIDE OF
THE RAIN SHIELD...AND WILL GENERALLY BE SHORT LIVED. STRONGER
WINDS SHOULD LAST ONLY AN HOUR OR TWO AND WILL COME TO AN END FROM
WEST TO EAST AS THIS FEATURE TRAVERSES THE LOCAL AREA.

LAZ062-064-067>070-031900-
/O.CAN.KLIX.HW.W.0001.000000T0000Z-130403T1800Z/
ORLEANS-UPPER ST. BERNARD-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...NEW ORLEANS...CHALMETTE...VIOLET...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY
1255 PM CDT WED APR 3 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
HIGH WIND WARNING PARISHES OF SOUTHEAST LOUISIANA. THE STRONGEST
WINDS HAVE MOVED EAST OF THE THIS WARNED AREA.

$$

MSZ080>082-031900-
/O.EXT.KLIX.HW.W.0001.000000T0000Z-130403T1900Z/
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND...
DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS...
MOSS POINT...GAUTIER...ST. MARTIN
1255 PM CDT WED APR 3 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

* TIMING...NOW THROUGH 2 PM

* EVENT...SUSTAINED WEST TO NORTH WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO 60 MPH. 

* IMPACTS...MOTORISTS...ESPEICALLY THOSE IN HIGH PROFILE 
  VEHICLES SHOULD EXERCISE CAUTION IF TRAVELING THIS AFTERNOON. 
  IN ADDITION... TRASH CANS...LAWN FURNITURE...TRAMPOLINES...AND 
  OTHER LOOSE OUTDOOR OBJECTS MAY BE TOSSED IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this high wind warning went out at Apr 3, 11:20 AM CDT, 20 minutes earlier.

Area forecast discussion, Apr 3, 11:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT WED APR 3 2013

.UPDATE...
LATEST WATER VAPOR IMAGERY SHOWED DEEP CONVECTION OFF THE COAST
OF SOUTHEAST LOUISIANA. IN ADDITION...THE MAIN TROUGH/CYCLONIC
CIRCULATION REMAINS OVER THE SOUTHERN PLAINS. SOUTHWEST WINDS
ALOFT AHEAD OF THE TROUGH WILL LIMITED WIDESPREAD CONVECTION OVER THE
FORECAST AREA THIS AFTERNOON. THEREFORE...WE HAVE CANCELLED THE
FLASH FLOOD WATCH.

&&

.PREV DISCUSSION... /ISSUED 529 AM CDT WED APR 3 2013/

SHORT TERM...

HEAVY RAINFALL THROUGH ABOUT MID AFTERNOON TODAY IS THE MAIN
CONCERN...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS SOUTH
OF THE TIDAL LAKES. SATELLITE LOOPS SHOW THE CENTER OF THE UPPER
LEVEL STORM SYSTEM MOVING EAST TO SOUTHEAST ACROSS THE SOUTHERN
ROCKIES TOWARDS THE SOUTHERN PLAINS. A LARGE MCS OF RAIN AND
THUNDERSTORMS IS OCCURRING IN AN AREA OF STRONG UPPER LEVEL
DIVERGENCE AND ENHANCED LOW LEVEL CONVERGENCE ALONG AND NORTH OF A
WARM FRONT...AND IN ADVANCE OF THE LEAD COUPLE SHORTWAVE
TROUGHS/DISTURBANCES OVER EXTREME WESTERN LOUISIANA AND THE
HOUSTON AREA. THE LEADING EDGE OF RAIN AND THUNDERSTORMS MOVED
INTO SOUTH CENTRAL AND EXTREME SOUTHEAST LOUISIANA LAST
EVENING...AND A GENERAL AREA OF WIDESPREAD RAIN...SOME MODERATE TO
HEAVY...HAS MOVED INTO THE ENTIRE FORECAST AREA OVERNIGHT...ALONG
WITH SCATTERED THUNDERSTORMS THAT PERSIST NEAR THE COAST AND
OFFSHORE. POCKETS OF HEAVY RAINFALL TOTALS OF 1 TO AROUND 3 INCHES
HAVE ALREADY OCCURRED OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
LOUISIANA...MAINLY NEAR THE ATCHAFALAYA RIVER AND SOUTH OF A LINE
FROM NEAR THIBODAUX TO NEAR THE MISSISSIPPI RIVER IN METRO NEW
ORLEANS. IT REMAINS QUESTIONABLE WHETHER STRONGER THUNDERSTORMS
AND HEAVIER CONVECTIVE RAINS WILL PERSIST LONG ENOUGH TO PRODUCE
FLASH FLOODING...HOWEVER...THE PERSISTENT MODERATE TO HEAVY
RAINFALL ALONG WITH BURSTS OF VERY HEAVY RAIN FROM THUNDERSTORMS
MAY AT LEAST BE SUFFICIENT FOR STREET FLOODING AND FLOODING OF A
FEW CANALS...BAYOUS...AND POORLY DRAINED AREAS.

REGARDING SEVERE THUNDERSTORM POTENTIAL...ISOLATED SEVERE
THUNDERSTORMS ARE LIKELY IN THE COASTAL WATERS WHERE A WARM
FRONTAL BOUNDARY IS LIKELY TO PERSIST. TO THE NORTH OF THIS
BOUNDARY...A FEW BOWING THUNDERSTORM SEGMENTS MAY BE ABLE TO
PRODUCE A FEW STRONG TO SEVERE WIND GUSTS DOWN THROUGH A SHALLOW
STABLE LAYER NEAR THE GROUND...MAINLY IN AREAS NEAR THE SOUTHEAST
LOUISIANA COAST.

THE LEAD SHORTWAVE DISTURBANCES WILL BE MOVING THROUGH THE
FORECAST AREA DURING THE AFTERNOON...SO THERE SHOULD BE BREAKS IN
THE RAINFALL BY MID TO LATE AFTERNOON. THE MAIN MID/UPPER
LEVEL LOW/TROUGH WILL MOVE EAST-SOUTHEAST ACROSS THE SOUTHERN
PLAINS THIS AFTERNOON AND TONIGHT...AND THE LOWER MISSISSIPPI
VALLEY AND CENTRAL GULF COAST REGION THURSDAY AND EARLY THURSDAY
NIGHT. WHILE RAIN CHANCES WILL REMAIN HIGH TONIGHT AND
THURSDAY...ADDITIONAL RAINFALL AMOUNTS ARE ONLY EXPECTED TO BE
LIGHT TO MODERATE IN MOST AREAS AS THE DEEPER MOISTURE AND
STRONGER JET STREAM DYNAMICS EXIT TO THE EAST.

LONG TERM...

DRYER AND COOLER AIR WILL RETURN TO THE AREA THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS IN THE WAKE
OF THE DEPARTING UPPER LEVEL STORM SYSTEM. CLOUDY SKIES ARE LIKELY
TO LINGER THURSDAY NIGHT...BUT PARTLY SUNNY SKIES ARE EXPECTED TO
RETURN BY FRIDAY AFTERNOON WITH CLEARING LATE IN THE DAY INTO
FRIDAY NIGHT. A SHORTWAVE RIDGE ALOFT WILL MOVE ACROSS THE
FORECAST AREA LATE FRIDAY INTO FRIDAY NIGHT FOLLOWED BY A MORE
ZONAL FLOW PATTERN OVER THE WEEKEND. PLEASANTLY MILD TO WARM
TEMPERATURES AND MOSTLY SUNNY SKIES ARE EXPECTED SATURDAY WITH
PARTLY SUNNY SKIES ON SUNDAY. THE NEXT CHANCE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED MONDAY NIGHT OR TUESDAY AS ANOTHER
POTENT STORM SYSTEM DEVELOPS OVER THE WESTERN STATES AND NORTHERN
MEXICO. THE OPERATIONAL RUNS OF THE GFS/ECMWF HAVE QUITE A SPREAD
REGARDING SHORTWAVE ENERGY MOVING THROUGH THE SOUTHERN PLAINS AND
THE LOCATION OF THE MAIN UPPER TROUGH AXIS. THIS WILL HOPEFULLY
GET RESOLVED OVER THE NEXT FEW DAYS.

22/TD

AVIATION...

A BROAD AREA OF LIGHT TO MODERATE RAINFALL AND LOWER CEILINGS WILL
REMAIN OVER ALL OF THE TERMINALS THROUGH AROUND 18Z.  EXPECT TO SEE
IFR CEILINGS RANGING FROM 500 TO 1000 FEET.  VISIBILITIES WILL
GENERALLY RANGE FROM 3 TO 5 MILES.  AFTER 18Z...VISIBILITIES WILL
IMPROVE AS THE BROAD AREA OF RAINFALL MOVES TO THE NORTH AND EAST
AND SOME DRIER AIR FILTERS INTO THE MID AND UPPER LEVELS.
HOWEVER...LOW CEILINGS WILL LINGER OVER THE AREA THROUGH TONIGHT.
IN ADDITION...ANOTHER ROUND OF CONVECTIVE ACTIVITY MAY DEVELOP IN
ADVANCE OF THE MAIN UPPER LEVEL LOW.  THIS CONVECTIVE ACTIVITY MAY
IMPACT TERMINALS NEAR THE LOUISIANA COAST SUCH AS KHUM AND KMSY
AFTER 00Z.  32

MARINE...

HAVE MADE SOME ADJUSTMENTS TO THE ADVISORY FLAGS.  IT LOOKS LIKE
THERE WILL BE A GOOD 12 HOUR WINDOW LATE TONIGHT INTO TOMORROW WHERE
WINDS AND SEAS WILL BE WELL BELOW ADVISORY LEVELS.  AS A
RESULT...HAVE TAKEN OUT ADVISORY FLAGS FOR THIS PERIOD.  ADVISORY
CONDITIONS ARE NOW ONLY EXPECTED OVER THE OUTER GULF WATERS THIS
EVENING INTO THE EARLY OVERNIGHT HOURS.  EXERCISE CAUTION FLAGS HAVE
BEEN EXTENDED THROUGH LATE THIS AFTERNOON FOR THE OUTER WATERS.
ADVISORY FLAGS HAVE BEEN COMPLETELY REMOVED FOR THE SOUNDS AND LAKES
AS WINDS LOOK TO ONLY RISE INTO EXERCISE CAUTION RANGE TONIGHT.
HEADING INTO TOMORROW AFTERNOON AND NIGHT...STRONG COLD AIR
ADVECTION AND A TIGHT PRESSURE GRADIENT WILL ALLOW FOR A MORE
EXTENDED PERIOD OF STRONG WINDS OVER 20 KNOTS AND HIGH SEAS.  AS A
RESULT...SMALL CRAFT ADVISORY FLAGS WILL NEED TO BE ISSUED BY
TOMORROW MORNING FOR ALL OF THE COASTAL WATERS.  THESE CONDITIONS
WILL PERSIST THROUGH FRIDAY MORNING.  FOR THE WEEKEND...WINDS AND
SEAS WILL DROP QUICKLY AS HIGH PRESSURE BUILDS INTO THE REGION.
EXPECT WINDS TO TURN SOUTHERLY AT 5 TO 10 KNOTS AND SEAS TO FALL TO
LESS THAN 2 FEET BY SATURDAY.  GRADIENT FLOW WILL INCREASE A BIT
MORE FOR SUNDAY AND MONDAY...AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS
IN THE SOUTHERN PLAINS. 32

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND MONITORING HEAVY RAINFALL POTENTIAL.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  62  51  62  43 /  90  50  60  20
BTR  67  53  65  44 / 100  50  50  10
ASD  66  57  67  47 / 100  60  60  10
MSY  69  59  69  50 / 100  60  50  10
GPT  66  56  70  48 / 100  60  60  20
PQL  67  60  72  48 / 100  60  70  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 1 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 PM WEDNESDAY TO 1 AM THURSDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     FROM 20 TO 60 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM PORT
     FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
     COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Apr 3, 11:08 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 AM CDT WED APR 3 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-040415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1108 AM CDT WED APR 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A SURFACE LOW
MOVES THROUGH THE NORTHERN GULF OF MEXICO. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED. HOWEVER A FEW STRONG THUNDERSTORMS CANNOT
BE RULED OUT.

STRONG WINDS ARE EXPECTED TO IMPACT THE COASTAL WATERS OF
SOUTHEAST LOUISIANA AND MISSISSIPPI TONIGHT AS AN AREA OF LOW
PRESSURE MOVES INTO THE REGION. A SMALL CRAFT ADVISORY IS IN
EFFECT THROUGH 1 AM CDT THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL REMAIN A SLIGHT CHANCE OF THUNDERSTORMS ON
THURSDAY...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED.

CONDITIONS ARE LIKELY TO BECOME HAZARDOUS FOR SMALL CRAFT AGAIN
THURSDAY AFTERNOON INTO FRIDAY MORNING AS STRONGER NORTHERLY
WINDS DEVELOP IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

In the hours before

Local storm report, Apr 3, 7:08 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
708 AM CDT WED APR 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     MARINE TSTM WIND 52 SW TAMBOUR BAY BUOY  28.60N 91.21W
04/03/2013  M43 MPH          GMZ570             XX   AWOS

            OBSERVED AT SHIP SHOAL AWOS.

&&

PGRIGSBY
Special weather statement, Apr 3, 10:18 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1018 AM CDT WED APR 3 2013

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-031730-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
1018 AM CDT WED APR 3 2013

...GUSTY WINDS TO IMPACT SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI FOR NEXT COUPLE HOURS...

THE BACK EDGE OF A LARGE RAIN SHIELD CONTINUES TO MOVE EASTWARD
THROUGH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BEHIND THIS
RAIN...WINDS HAVE BEEN STRENGTHENING TO 20 TO 25 MPH WITH A FEW
GUSTS AS HIGH AS 35 MPH. THESE WINDS ARE DUE TO A WAKE DEPRESSION
LOW ON THE BACK SIDE OF THE RAIN SHIELD...AND WILL GENERALLY BE
SHORT LIVED. STRONGER WINDS SHOULD LAST ONLY AN HOUR OR TWO AND
WILL COME TO AN END FROM WEST TO EAST AS THIS FEATURE TRAVERSES
THE LOCAL AREA.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:20 AM CDTFlash Flood WatchLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist6 hr
Apr 3, 4:56 AM CDTSpecial Marine WarningLIX64 min
Apr 3, 5:52 AM CDTSpecial Marine WarningLIX53 min
Apr 3, 6:40 AM CDTSpecial Marine WarningLIX65 min
Apr 3, 7:48 AM CDTSpecial Marine WarningLIX57 min
Apr 3, 8:52 AM CDTSpecial Marine WarningLIX53 min
Apr 3, 9:46 AM CDTSpecial Marine WarningLIX89 min
Apr 3, 10:14 AM CDTRiver Flood WarningLIXSaint Tammany, Washington5 days
Apr 3, 10:14 AM CDTRiver Flood WarningLIXSaint Tammany3 days
Apr 3, 10:16 AM CDTRiver Flood WarningLIXSt. Mary51 hr
Apr 3, 10:24 AM CDTSpecial Marine WarningLIX51 min
Apr 3, 11:13 AM CDTSpecial Marine WarningLIX2 hr
Apr 3, 11:41 AM CDTSpecial Marine WarningLIX2 hr
Apr 3, 11:46 AM CDTSpecial Marine WarningLIX59 min

Nearby

High Wind Warnings in Louisiana, 2013High Wind Warnings in Mississippi, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.